My daughter had a bone age of 11 years at the age of 9 and put on Lupron. She is now 10 years old and and has been taking it for about 7 months. She is very short and did not need her period to start and then loose out on precious growing time. My question is this..she has put on 15 lbs since she has started the lupron and is wearing a size 16 dress in girls. She weighs 95 and is 4 feet 5 inches. The doctor is hoping to get her to 4 feet 11 inches by delaying her puberty. Her biological mother is 4 feet 10. Could the Lupron be causing this weight gain and is there any proof that it can increase her height? Thanks
She is on lupron for a good reason, I have seen weight gain on Lupron but usually these girls had a weight problem to start with that did not seem to get much better. So in regards to treatment work with your peds endo cause more than likely her treatment will not continue beyond age 11 so work hard on her diet, no more juice, sweet tea, sugared sodas. Increase her activity level to at least 20-30 mins daily if not already and if so then add another 20 mins, limit her simple carbs like potatoes and rice and change to whole wheat pasta, bread and rice. Ask to see a dietician at least once to assess her diet in general and offer some advice for the family as a whole so that they are all working together to keep her diet healthy. She has a short mom and her height may be genetic and also limited if her puberty advances too quickly hence another reason for treatment. More than likely her mother had early puberty as well, with her being short, she has more need to monitor her weight so that it is proportionate with her height. Hang in there!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.